| Model Number |
7209485 |
| Medical Device Problem Codes |
Fracture (1260); Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during an arthroscopy procedure, it was not possible to insert the loop retriever of the meniscus mender to the outer sheath.The procedure was successfully completed without surgical delay using a back-up device.No patient complications were reported.Per investigation it was found that one of the suture threaders has the distal end (snare) deformed and is fractured between the hub and the shaft.
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device drawings found a stress relief collar is now attached at the connection between the shaft and the hub of the suture capture loop.This design change was implemented as a result of a corrective action initiated to address the reported issue.A visual inspection of the returned device found that it is not sealed in its original packaging.The returned open box confirms the device and batch.The meniscus mender set is in the plastic tray and one of the suture threaders has the distal end (snare) deformed and is fractured between the hub and the shaft.There does not appear to be any debris on the device.The complaint was confirmed, and the root cause was associated with device design.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A corrective action for this failure mode is in place.Internal complaint reference (b)(4).A1: patient identifier must be in blank.There is confirmation a patient was involved but there is no specific information about the patient.H6: medical device problem code updated.